Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Hello, I am a diabetic and I am allergic to

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1771 Questions
Question
Hello, I am a diabetic and I am allergic to insulin (humolog, novolog, lantus, etc). My doctor put me on Humulin R-100. I continue to have the allergic reactions (constant coughing up mucus and have asthma symptoms including loud wheezing. I am treating the symptoms with albuterol, performant montelukast, prednisone, etc.) I would like an injection that will not cause these issues. I also take Levemere (no allergic reaction per testing), I also take Metformin and Jardiance for the diabetes. I take medication for high blood pressure and cholestorol. What can I take? I would like something where I can use a pen. Humulin R-100 is syringe only (I hate it ). Specialist and doctors did not find out I was allergic to insulin until after being sick for 9 - 10 months. went through all other allergy testing (painful), then I suggested that I might be allergic to the insulin, they performed the test, and yes I was. I live in the US, so it has to be medication available in this country.
 
 
Answered by Dr. Mirjeta Guni 1 hour later
Brief Answer:
About Diabetes treatment;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
Your case is interesting as allergic reaction to insulin are very rare.
On the other hand, taking prednisone for a long time, will increase the blood sugar making it difficult to stabilize.
You didn't mention your BMI ( actual weight and your height) and HbA1c level, but if you are overweight I would suggest to take a GLP 1 agonist (victoza is one of them) that will help in loosing weight and improving HbA1c, reducing the need for insulin.
Full dose of metformine, liraglutide and Jardiance ( together with diet and physical activity) are the full dose of non-insulin treatment.
If HbA1c will be high with them, than we should take the risk in using insulin.
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor